Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi. My name is***** I'm sorry to hear about this situation with Kenny. Thank you for asking if it is "Ok" to do something rather than doing it and then asking if it was. I've had that at my ER too many times to shake a stick at. It isn't "Ok" to give him ibuprofen. That can have some very bad effects on the stomach as far as upset and ulcers. It can also cause renal problems. It is an NSAID so if he had a reaction to tramadol and a previous NSAID, it would make this even more of a concern. The best thing that can be done for him is to get him seen by your vet / an ER clinic. The paws are most likely swollen and pink as there is an infection going on due to the cut and his continued licking of the area. A course of antibiotics and an E-collar (the lampshade collar) would be best to get this situation resolved. The sooner it can be treated with these, the better. Does this make sense? Please let me know.